I was given a Synvisc one tme injection in both my left and right knees in August of 2010. It was wonderful and I did not need another one until December of 2011. Same injection but only my left knee needed the Synvisc treatment. I reacted to the injection within 24 hours and my knee swelled up to the size is a 18" softball and excruciatingly painful. I ended up in the ER where they took off 50 cc of fluid. Three days later 75 cc were taken off and a cortisone shot was given. The swelling eventually subsided. The very curious thing about this is that my sister had exactly the same experience with Synvisc -- second shot (not the first) reacted with pain and swelling and had to have fluid drained. Now, my doctor is suggesting Orthovisc. injections - 1 each week for 3 weeks. Am I in danger of the same reaction that I had with Synvisc?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.